Alert archive / Arkansas / Tornado Warnings in 2004
Tornado Warning 9, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Apr 22, 2004, 11:06 PM CDT for Johnson County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2004, 11:06 PM CDT (04:06 UTC)
- Expired
- Apr 22, 2004, 11:40 PM CDT
- In force
- 34 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Johnson County, AR
The radar
The Western Arkansas radar (KSRX), 101 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 7:50 PM CDT | Tornado Watch | SPC | 4 hr |
| Apr 22, 9:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 543 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
820
WFUS54 KLZK 230406
TORLIT
ARC071-230440-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1105 PM CDT THU APR 22 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
JOHNSON COUNTY IN WESTERN ARKANSAS
* UNTIL 1140 PM CDT
* AT 1102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER HILLCREST...OR ABOUT 8 MILES NORTHEAST OF
CLARKSVILLE...MOVING EAST AT 25 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
LUTHERVILLE AROUND 1125 PM CDT
&&
A DOPPLER RADAR DETECTED TORNADO MEANS THERE IS STRONG ROTATION
WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE
MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR
SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS.
THE STORM WILL ALSO PRODUCE GOLFBALL SIZE HAIL OR LARGER.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3565 9316 3561 9321 3547 9323 3546 9336
3550 9351 3565 9350
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 22, 10:00 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 22, 10:00 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1000 PM CDT THU APR 22 2004 .DISCUSSION... UPDATE TO CANCEL TORNADO WATCH AND FOR ISSUE OF SEVERE THUNDERSTORM WATCH. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN CONCERNS NOW...ALONG WITH HEAVY RAIN LATER TONIGHT. ALONG AND NORTH OF THE BOUNDARY IN NORTH CENTRAL ARKANSAS WILL BE THE AREA OF CONVECTION OVERNIGHT. && .LZK WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 600 AM CDT FRIDAY FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025... ARZ030>034 ...ARZ037>039...ARZ043>047. && 58
Hazardous weather outlook, Apr 22, 8:25 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 825 PM CDT THU APR 22 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 825 PM CDT THU APR 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER PARTS OF THE NORTHERN ARKANSAS TONIGHT. LOW PRESSURE ALOFT WILL AFFECT ARKANSAS OVERNIGHT. THE STORM SYSTEM WILL INTERACT WITH A STATIONARY FRONTAL BOUNDARY OVER NORTHERN ARKANSAS. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THURSDAY EVENING...MAINLY OVER THE NORTHERN AND CENTRAL SECTIONS. SEVERE STORMS WILL OCCUR OVER THE NORTH WITH ISOLATED SEVERE STORMS POSSIBLE OVER CENTRAL ARKANSAS. THE MAIN THREATS OVER THE NORTH WILL BE LARGE HAIL...DAMAGING WINDS AND POSSIBLY TORNADOES. OVER CENTRAL ARKANSAS...THE MAIN THREATS WILL BE LARGE HAIL AND POSSIBLY DAMAGING WINDS. AS THE NIGHT PROGRESSES...THE SEVERE WEATHER EVENT WILL GRADUALLY EVOLVE INTO MORE OF A HEAVY RAIN EVENT. PRECIPITATION WILL TEND TO FOCUS ALONG THE STALLED FRONTAL BOUNDARY. ONE TO TWO INCHES OF RAIN WILL BE COMMON...WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE STORMS THAT DEVELOP TONIGHT WILL GRADUALLY DIMINISH FRIDAY MORNING. THERE WILL BE A LULL FRIDAY AFTERNOON...WITH MORE STORMS IN THE FORECAST FRIDAY NIGHT. THE WEATHER PATTERN WILL NOT CHANGE THROUGH AT LEAST SATURDAY. A FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS NORTHERN ARKANSAS. GIVEN THIS...STORMS THAT DEVELOP THE REMAINDER OF THE WEEK WILL BE MOST LIKELY ACROSS THE NORTHERN HALF OF THE STATE. SEVERE WEATHER WILL REMAIN A POSSIBILITY...WITH AREAS OF HEAVY TO EXCESSIVE RAINFALL. FLASH FLOODING MAY OCCUR IN SOME AREAS. THE PATTERN WILL FINALLY CHANGE THIS WEEKEND. A COLD FRONT WILL PUSH THROUGH THE REGION FROM THE WEST SATURDAY NIGHT AND SUNDAY...WITH COOLER AND DRIER AIR EXPECTED TO FOLLOW BY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT OVER PARTS OF NORTHERN ARKANSAS. 22
In the hours before
Special weather statement, Apr 22, 9:53 PM CDT, 1 hour 13 minutes before
ARZ003>006-012>015-021>023-230345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 953 PM CDT THU APR 22 2004 TORNADO WATCH #106 THAT WAS IN EFFECT FOR...FULTON...BOONE... SEARCY...NEWTON...STONE...POPE...JOHNSON...MARION...BAXTER...VAN BUREN AND IZARD COUNTIES... HAS BEEN CANCELLED. SEVERE THUNDERSTORM WATCH #107 NOW COVERS THIS AREA...PLUS PARTS OF CENTRAL ARKANSAS UNTIL 400 AM CDT FRIDAY. 22
Local storm report, Apr 22, 10:41 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1041 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1037 PM HAIL ZION 36.08N 91.77W
04/22/2004 0.88 INCH IZARD AR LAW ENFORCEMENT
&&
22Local storm report, Apr 22, 10:46 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1046 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL MOUNT PLEASANT 35.98N 91.78W
04/22/2004 1.00 INCH IZARD AR EMERGENCY MNGR
&&
22Local storm report, Apr 22, 10:54 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1054 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL OARK 35.68N 93.58W
04/22/2004 1.75 INCH JOHNSON AR EMERGENCY MNGR
&&
22Local storm report, Apr 22, 11:02 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1102 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1055 PM FLASH FLOOD HARRISON 36.24N 93.12W
04/22/2004 BOONE AR BROADCAST MEDIA
REPORTS OF WATER ON ROADWAYS IN THE HARRISON AREA AND
ALSO PARTS OF SOUTHERN BOONE COUNTY. SOME FLOODING
REPORTED ON U.S. HIGHWAY 65 SOUTH OF HARRISON.
&&
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 9:19 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 41 min |
| Apr 22, 9:56 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 39 min |
| Apr 22, 10:06 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 14 min |
| Apr 22, 10:08 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 52 min |
| Apr 22, 10:12 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 58 min |
| Apr 22, 10:25 PM CDT | Tornado Warning | LZK | Johnson | 40 min |
| Apr 22, 10:42 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 43 min |
| Apr 22, 10:47 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 58 min |
| Apr 22, 10:50 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 60 min |
| Apr 22, 10:59 PM CDT | Flash Flood Warning | LZK | Boone | 3 hr |
| Apr 22, 11:01 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 49 min |
| Apr 22, 11:15 PM CDT | Flash Flood Warning | LZK | Baxter, Johnson, Marion, Newton | 3 hr |
| Apr 22, 11:27 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 43 min |
| Apr 22, 11:31 PM CDT | Flash Flood Warning | LZK | Fulton | 3 hr |
| Apr 22, 11:46 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 44 min |
| Apr 22, 11:51 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 39 min |
| Apr 23, 12:10 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 50 min |
| Apr 23, 12:17 AM CDT | Flash Flood Warning | LZK | Pope, Searcy | 3 hr |
| Apr 23, 12:33 AM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 42 min |
| Apr 23, 12:36 AM CDT | Flash Flood Warning | LZK | Izard, Sharp | 3 hr |
| Apr 23, 12:37 AM CDT | Severe Thunderstorm Warning | LZK | Izard | 38 min |
| Apr 23, 1:17 AM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 43 min |
| Apr 23, 1:27 AM CDT | Tornado Warning | LZK | Van Buren | 33 min |
| Apr 23, 4:05 AM CDT | Flash Flood Warning | LZK | Boone, Marion, Newton | 3 hr |
| Apr 23, 4:34 AM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 61 min |
| Apr 23, 4:44 AM CDT | Flash Flood Warning | LZK | Johnson | 3 hr |
| Apr 23, 5:27 AM CDT | Flash Flood Warning | LZK | Baxter, Marion, Searcy | 3 hr |
| Apr 23, 5:33 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 47 min |
| Apr 23, 6:05 AM CDT | Flash Flood Warning | LZK | Pope | 2 hr |
| Apr 23, 6:45 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 30 min |
| Apr 23, 7:02 AM CDT | Flash Flood Warning | LZK | Newton | 118 min |
| Apr 23, 10:11 AM CDT | Flash Flood Warning | LZK | Boone, Marion | 119 min |
| Apr 23, 1:35 PM CDT | Flash Flood Warning | LZK | Baxter | 2 hr |
| Apr 23, 4:46 PM CDT | Flash Flood Warning | LZK | Izard, Stone | 3 hr |
| Apr 23, 6:23 PM CDT | Flash Flood Warning | LZK | Independence | 3 hr |
| Apr 23, 6:32 PM CDT | Flash Flood Warning | LZK | Jackson | 3 hr |
Nearby
Tornado Warnings in Arkansas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.